Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

High Blood Pressure?


  • Please log in to reply
2 replies to this topic

#1 summer

summer

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 522 posts

Posted 03 October 2007 - 11:41 PM

Hi everyone,
I've noticed the last couple of weeks that my face, neck and sometimes my chest area is always red. I am on 7.5mg of prednisolone (and yes I know all about the risks) and am wondering whether the redness is caused by having high blood pressure.

I am due to see my cardiologist in a few days time to discuss the results of my stress/echo which didn't go very well.

I also have noticed that I get very hot quickly, and I know that this is one of the side effects of prednisolone, but even first thing in the morning when I get out of bed I am still red.

Your thoughts or opinions are much appreciated.

Take care
Celia

#2 debonair susie

debonair susie

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,638 posts
  • Location:(United States)

Posted 04 October 2007 - 07:31 AM

Hi Celia,
Not to say that your situation is the same... but I suffer with heat to the nth degree. For 8+ years, my "personal air conditioner" has been in the "off" position... If I get even a bit warm, my face/neck turns beet red and anyone who looks at me... verbalizes their genuine concern.
In my case, I don't attribute it to high blood pressure, but rather... more to the tautness/lack of perspiration.
Nevertheless, I hope you're a ble to get answers to these concerns.
Hugs, Susie
Special Hugs,

Susie Kraft
ISN Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)

#3 Shelley Ensz

Shelley Ensz

    Root Administrator

  • ISN Root Admin
  • PipPipPipPipPipPipPipPipPipPipPipPip
  • 3,261 posts
  • Location:Minnesota

Posted 04 October 2007 - 07:58 AM

Hi Celia,

That's a good question. As I understand it (and of course, I have no medical training at all), flushing is not a symptom of hypertension. However, it is listed as a side effect of prednisone.

Generally speaking, there are usually no symptoms of high blood pressure for most people. They do list headache, dizziness, blurred vision and nausea as high blood pressure symptoms, however, it is my understanding that even those things are often considered to be caused by other ailments and not the high blood pressure.

So, you can feel just dandy, but still have high blood pressure...or a bad echo.
Warm Hugs,

Shelley Ensz
Founder and President
International Scleroderma Network (ISN)
Hotline and Donations: 1-800-564-7099

The most important thing in the world to know about scleroderma is sclero.org.